Funnel Cloud, Flagler
- When
- April 10, 6:10 AM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.130
Small fair weather funnel clouds formed near Flagler Beach.
A fair weather funnel cloud formed under developing cumulus clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A fair weather funnel cloud formed under developing cumulus clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 10, 2:00 AM EST, 4 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 300 AM EDT Mon Apr 10 2017 .NEAR TERM (THROUGH TONIGHT)... Deep layer riding will persist over the area with a strong surface high positioned northeast of the area. Both the rising heights and onshore flow will provide a moderation in temps and moisture to the area. Other than a few clouds...conditions expected to remain dry with temps slightly above normal. Coastal areas will be cooler during the afternoon and warmer at night due to the influences of the warmer water. .SHORT TERM.../TUESDAY THROUGH WEDNESDAY NIGHT/... High pressure will provide the region with dry weather and above normal temperatures through Wednesday night. A cold front is expected to stall, extending from North Carolina into Central GA Wednesday. While the chance for precipitation can not be ruled out as moisture increases, the chance remains too low to mention. Cannot rule out patchy fog for inland areas with dew point depressions near 2 on Wednesday night and Thursday night. Temperatures will be near seasonal averages this period, with the highest daytime readings inland. .LONG TERM.../THURSDAY THROUGH SUNDAY/... Quiet weather will continue into the long term period, as the region will remain on the periphery of reinforced deep layer ridging situated over the much of the Mid-Atlantic or our adjacent Atlantic. Models still continue to hint at a coastal trough developing Saturday, which could lead to isolated across SE GA and offshore waters of NE FL and SE GA. Models have not been consistent in timing or placement of these small rain chances. As the ridge builds to the east Sunday the flow will become more east-southeasterly leading to warmer temperatures and increased instability perhaps an east coast sea breeze. Therefore, a better chance for isold convection to develop Sunday afternoon, mainly east of I-95. The onshore wind flow pattern will keep temps near persistence, with readings close or slightly above normal with the highest daytime readings inland. && .AVIATION...Prevailing VFR conditions. && .MARINE...Strong high pressure will continue to be anchored across the western Atlantic through mid week and then weaken towards the end of the week as a front washes out north of the waters. Another strong high will build well northeast of the waters early next weekend. Onshore flow expected to prevail much of the period with an exercise caution possible well offshore. Rip Currents: Moderate risk of rip currents expected to continue at least into Tuesday due to a long period swell and a large fetch of easterly winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 80 54 81 56 / 0 0 0 0 SSI 74 63 74 62 / 0 0 0 0 JAX 78 56 78 59 / 10 0 10 10 SGJ 76 62 76 62 / 10 10 10 10 GNV 82 55 81 56 / 0 0 0 0 OCF 82 57 83 57 / 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/SC
Hazardous Weather Outlook National Weather Service Jacksonville FL 351 AM EDT Mon Apr 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-110715- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 351 AM EDT Mon Apr 10 2017 ...MODERATE RISK OF RIP CURRENTS THROUGH TUESDAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Moderate risk of rip currents northeast Florida and southeast Georgia beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Moderate risk of rip currents northeast Florida and southeast Georgia beaches through Tuesday. There is a slight chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Jacksonville radar (KJAX), 126 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
1 funnel cloud. Local standard time, as filed.
Small fair weather funnel clouds formed near Flagler Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692368.